Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 98, NWS Charleston, WV

July 15, 2000Perry County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jul 15, 2000, 9:25 PM EDT for Perry County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2000, 9:25 PM EDT (01:25 UTC)
Expired
Jul 15, 2000, 10:00 PM EDT
In force
35 min
Issued by
NWS Charleston, WV
Area
Whole counties

County Perry County, OH

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2000-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2000-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
802 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 160125
SVRCRW
OHC127-160200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
925 PM EDT SAT JUL 15 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERRY COUNTY IN OHIO...

* UNTIL 1000 PM EDT...

* AT 913 PM EDT...THE THORNVILLE FIREHOUSE IN NORTHERN PERRY COUNTY 
REPORTED A SEVERE THUNDERSTORM.  THIS WAS ABOUT 6 MILES NORTH OF 
SOMERSET...MOVING SOUTHEAST AT 30 MPH.

LARGE HAIL AND STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM.

* COMMUNITIES IN THE PATH OF THIS STORM INCLUDE SOMERSET...JUNCTION 
CITY AND NEW LEXINGTON.

<<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING STRONG
WINDS AND LARGE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:01 PM EDT, 6 hours 24 minutes earlier.

Area forecast discussion, Jul 15, 3:01 PM EDT, 6 hours 24 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087-
KYZ101>103-105-VAZ003-004-160830-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
301 PM EDT SAT JUL 15 2000

UPPER LOW TO CONTINUE SPINNING OVER THE NORTHEAST THROUGH SUNDAY.
THIS WILL KEEP CYCLONIC FLOW OVER THE REGION INTO SUNDAY NIGHT.
VORT MAX DROPPING FROM WESTERN LAKE ERIE ACROSS WV TONIGHT.  THIS
SHOULD PROVIDE SUFFICIENT SUPPORT TO ALLOW SCATTERED SHRA TO
CONTINUE THROUGH THE NIGHT.  HAVE KEPT CHANCE POPS GOING FOR ALL BUT
THE FAR SOUTH AND WEST.  MOS PRETTY CLOSE ON LOWS.

TOMORROW...UPPER LOW HANGS AROUND AND W TO NW FLOW CONTINUES.
SHOULD BE FAIRLY SIMILAR TO TODAY AS FAR AS SHRA CHANCE.  UNSTABLE
ENOUGH TO LEAVE A THUNDER CHANCE...BUT WILL DOWNPLAY THIS A BIT.
30-40 POPS ONCE AGAIN.

FLOW STARTS TO BECOME ANTICYCLONIC SUNDAY NIGHT AS THE AREA GETS
UNDER RIDGING FOR A BRIEF PERIOD.  RAIN CHANCE ENDS DURING THE
EVENING FROM WEST TO EAST.  I BELIEVE THAT WE WILL HAVE ENOUGH
DRYING AND RIDGING TO EKE OUT A MOSTLY SUNNY DAY ON MONDAY.  COULD
SEE SOME HI CLOUD DURING THE AFTERNOON...BUT SHOULD BE INSIGNIFICANT
ENOUGH TO IGNORE.  MOS APPEARS TO GO A LiITTLE OVERBOARD WITH
TEMPERATURE INCREASE ON MONDAY...WILL CUT A DEGREE OR TWO FROM THE
VALUES ACROSS THE BOARD.

.RLX...
WV...NONE.
VA...NONE.
KY...NONE.
OH...NONE.

.END/CL

In the hours before

Special weather statement, Jul 15, 5:22 PM EDT, 4 hours 3 minutes before
OHZ076-152145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
522 PM EDT SAT JUL 15 2000

AS OF 515 PM...RADAR INDICATED A HEAVY THUNDERSTORM ENTERING THE
NORTHWEST PORTION OF WASHINGTON COUNTY.  RADAR INDICATED THAT HEAVY
RAIN...SMALL HAIL...AND GUSTY WINDS ARE POSSIBLE FROM THE
THUNDERSTORMS.

THE STORM WAS MOVING SOUTHEAST NEAR 30 MPH...AND WILL BE IN THE
PARKERSBURG AREA AROUND 530 PM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

NNNN

TRM
Special weather statement, Jul 15, 5:45 PM EDT, 3 hours 40 minutes before
WVZ008>010-016-017-019-152230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
545 PM EDT SAT JUL 15 2000

...SCATTERED HEAVY THUNDERSTORMS WITH POSSIBLE SMALL HAIL MOVING
THROUGH THE AREA...

AS OF 535 PM...RADAR INDICATED HEAVY THUNDERSTORMS WITH POSSIBLE
SMALL HAIL AND GUSTY WINDS MOVING THROUGH THE AREA.  THE STORMS WERE
MOVING SOUTHEAST AT 25 TO 30 MPH.  SMALL HAIL AND WIND GUSTS TO 40
MPH ARE POSSIBLE WITH THESE STORMS.

AS OF 535 PM...THE TWO STRONGEST STORMS WERE IN THE PARKERSBURG
MARIETTA AREA...AND IN THE VICINITY OF RAVENSWOOD.

RIPLEY IN JACKSON COUNTY WILL BE AFFECTED BY 6 PM.  CONDITIONS
REMAIN FAVORABLE FOR OTHER STORMS TO FORM.  THE STORMS WILL TEND
TO VARY IN INTENSITY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

NNNN

TRM
Special weather statement, Jul 15, 6:01 PM EDT, 3 hours 24 minutes before
OHZ067-076-WVZ016-029-152230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
601 PM EDT SAT JUL 15 2000

...SCATTERED HEAVY THUNDERSTORMS WITH POSSIBLE SMALL HAIL MOVING
THROUGH THE AREA...

AS OF 535 PM...RADAR INDICATED HEAVY THUNDERSTORMS WITH POSSIBLE
SMALL HAIL AND GUSTY WINDS MOVING THROUGH THE AREA.  THE STORMS WERE
MOVING SOUTHEAST AT 25 TO 30 MPH.  SMALL HAIL AND WIND GUSTS TO 40
MPH ARE POSSIBLE WITH THESE STORMS.

THE STORMS WILL TEND TO VARY IN INTENSITY....AND CONDITIONS REMAIN
FAVORABLE FOR OTHER STORMS TO FORM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

NNNN

TRM
Special weather statement, Jul 15, 7:10 PM EDT, 2 hours 15 minutes before
WVZ008-014>016-026-152345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
710 PM EDT SAT JUL 15 2000

...HEAVY THUNDERSTORMS WITH POSSIBLE SMALL HAIL ALONG THE KANAWHA
BOONE COUNTY LINE...

AS OF 7 PM...RADAR INDICATED HEAVY THUNDERSTORMS WITH POSSIBLE SMALL
HAIL AND GUSTY WINDS MOVING THROUGH NORTHERN BOONE AND SOUTHERN
KANAWHA COUNTIES.  THE STORMS WERE MOVING SOUTHEAST AT 25 TO 30
MPH.  SMALL HAIL AND WIND GUSTS ARE POSSIBLE WITH THESE STORMS.

THE THUNDERSTORMS WILL AFFECT THE CABIN CREEK AREA OF KANAWHA
COUNTY THROUGH 7:30 PM AS THEY SLOWLY PULL OUT OF THE VICINITY OF
THE BIG COAL RIVER OF BOONE COUNTY.

THE STORMS WILL TEND TO VARY IN INTENSITY....AND CONDITIONS REMAIN
FAVORABLE FOR OTHER STORMS TO FORM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

NNNN

TRM

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.